抗菌薬投与による偽膜性大腸炎から敗血症性ショックを起こした下顎骨骨折の1例 [in Japanese] A case of mandibular fracture complicated by septic shock due to pseudomembranous colitis caused by antibacterial treatment [in Japanese]
Access this Article
Search this Article
Pseudomembranous colitis is mainly caused by microbial substitution due to antibacterial medication. We encountered a case of mandibular fracture complicated by septic shock due to pseudomembranous colitis, which followed a fatal course. The patient was a 78-year-old woman who was receiving medication for Parkinson's disease. The patient fell and sustained laceration of the mental region and a mandibular fracture. She was treated by our department and underwent suturing and maxillo-mandibular fixation. A hematoma developed in the floor of the mouth, and the CRP level was 5.0mg/dl. Although the antibiotic cefcapene pivoxil hydrochloride (CFPNPI) was prescribed, both the CRP level and peripheral WBC count increased 1 week later. Therefore, the antibiotic was switched to panipenem/betamipron (PAPM/BP), and the response was monitored. The patient complained of severe diarrhea 2 days after changing the antibiotic. Then, septic shock developed suddenly. Intensive medical treatment was performed, but the disease could not be controlled. The patient died the day after the onset of diarrhea.
- Journal of Oral Surgery Society of Japan
Journal of Oral Surgery Society of Japan 53(2), 74-77, 2007-02-20
Japanese Society of Oral and Maxillofacial Surgeons